MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; ELECTRODE,BLADE,BLUE-SILK,PTFE,2.75

MEDLINE INDUSTRIES INC. MEDLINE; ELECTRODE,BLADE,BLUE-SILK,PTFE,2.75
Model Number ES0012AM
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Email received by end user with additional information related to this incident.The reporter states that on (b)(6) 2020 a male patient in their mid-twenties was burned around the areola during a gynecomastia excision.The reporter states, "the insulation on the protected bovie tip malfunction." the patient experienced "a small 2nd degree burn." the reporter states local wound care was provided and the patient is "completely fine." due to the nature of the injury and in abundance of caution, this medwatch is being filed.The sample has not been returned.No further information is available at this time.If additional relevant information becomes available, a supplemental med watch will be filed.
 
Event or Problem Description
It was reported, a patient was burned around the areola during a gynecomastia excision.
 
Additional Manufacturer Narrative
D9 device available for evaluation: no.G6 type of report: follow-up.H3 device evaluated by manufacturer : no, evaluation summary attached.H6 health effect, clinical code: 2694.H6 type of investigation: 4110 and 4114.H10 investigation report reads as follows, (b)(6) 2020, "due to a physical, visual, or lot number not being received an investigation into the root cause of the issue was unable to be conducted.A manufacturing site notification cannot be sent, as a lot number was not provided.A one-year trend was conducted for this item.Year to date this is first logged occurrence of the issue.The division will continue to monitor this issue for trending.".
 
Event or Problem Description

Brand Name
MEDLINE
Common Device Name
ELECTRODE,BLADE,BLUE-SILK,PTFE,2.75
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10782981
Report Number1417592-2020-00119
Device Sequence Number11797837
Product Code GEI
UDI-Device Identifier10080196297160
UDI-Public10080196297160
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES0012AM
Device Catalogue NumberES0012AM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82